MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 42MM GLENOSPHERE CONCENTRIC; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. 42MM GLENOSPHERE CONCENTRIC; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number GLS0990-506-4200C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a left aetos reverse total shoulder arthroplasty done without complication on (b)(6) 2023, during the first post-operative visit, it was discovered that the patients left shoulder was infected.To treat this adverse event a revision surgery was performed on (b)(6) 2024 during which a 42mm glenosphere concentric and a 42mm reverse liner +6 l were explanted without issue, followed by a thorough irrigation with antibiotics of the infected left shoulder.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a left aetos reverse total shoulder arthroplasty done without complication on (b)(6) 2023, during the first post-operative visit, it was discovered that the patients left shoulder was infected.To treat this adverse event a revision surgery was performed on (b)(6) 2023 during which a 42mm glenosphere concentric and a 42mm reverse liner +6 l were explanted without issue, followed by a thorough irrigation with antibiotics of the infected left shoulder.The patient's current health status is unknown.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that the provided radiographic image appears to confirm the aetos components, however the radiographic image does not aid in determining the root cause of the reported unspecified infection and no other images were provided for comparison.No laboratory findings such as blood or tissue cultures were provided.The requested clinical documentation including the operative report has not been provided.The patient impact beyond the reported unspecified infection and the subsequent revision cannot be determined, and the patient¿s current health status remains unknown.Therefore, no further clinical/medical assessment can be rendered at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use documents for aetos¿ shoulder system non-sterile device reprocessing revealed that universal precautions are standards of infection control practices designed to reduce the risk of transmission of bloodborne infections.Universal precautions should be observed by all hospital personnel that work with contaminated or potentially contaminated devices.Exercise caution when handling devices with sharp points or cutting edges.This has been identified as a warning and precaution.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
42MM GLENOSPHERE CONCENTRIC
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17691028
Report Number3002788818-2023-00067
Device Sequence Number14960529
Product Code KWS
UDI-Device Identifier00885556814451
UDI-Public885556814451
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGLS0990-506-4200C
Device Lot Number700002068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer10/02/2023
10/18/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date10/02/2023
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
42MM REVERSE LINER +6 L; DURING REVISION: THOROUGH IRRIGATION WITH ANTIBIOT; GLENOID BASEPLATE 10 DEG FW AUG; META HUMERAL STEM SIZE 3 L
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown